MAUDE Adverse Event Report: CORDIS CORPORATION 6MM BASKET, MEDIUM SUPPORT,; TEMPORARY CAROTID CATHETER FOR EMBOLIC CAPTURE

CORDIS CORPORATION 6MM BASKET, MEDIUM SUPPORT,; TEMPORARY CAROTID CATHETER FOR EMBOLIC CAPTURE
Model Number 601814RMC
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/02/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the angioguard 6mm filter basket got stuck while attempting to pull out.The device was flushed multiple times, but by the time they got it out, it was ruined.An excessive amount of force was used while trying.There was no reported injury to the patient as it was not used in the patient.The device will be returned for evaluation.
 
Event or Problem Description
As reported, the angioguard 6mm filter basket got stuck while attempting to pull out.The device was flushed multiple times, but by the time they got it out, it was ruined.An excessive amount of force was used while trying.There was no reported injury to the patient as it was not used in the patient.The product was stored and handled per the instructions for use (ifu).The product was inspected and prepped per the ifu.There was nothing unusual noted about the device prior to use.Upon opening the package, the deployment sheath tip was still fully seated in the filter basket introducer.There was no difficulty encountered flushing the filter introducer and deployment sheath.Saline was not noted within the coil dispenser at the green deployment sheath hub.The anti-migration clip located closest to the filter introducer was left in place until after the filter basket was docked into the deployment sheath.There was no difficulty while docking the filter basket into the deployment sheath.The capture sheath was never opened.The intended target lesion was in the common carotid.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot 35261749 presented no issues during the manufacturing process that can be related to the reported event.The angioguard 6mm filter basket got stuck while attempting to pull out.The device was flushed multiple times, but by the time they got it out, it was ruined.An excessive amount of force was used while trying.The product was stored and handled per the instructions for use (ifu).The product was inspected and prepped per the ifu.There was nothing unusual noted about the device prior to use.Upon opening the package, the deployment sheath tip was still fully seated in the filter basket introducer.There was no difficulty encountered flushing the filter introducer and deployment sheath.Saline was not noted within the coil dispenser at the green deployment sheath hub.The anti-migration clip located closest to the filter introducer was left in place until after the filter basket was docked into the deployment sheath.There was no difficulty while docking the filter basket into the deployment sheath.The capture sheath was never opened.The intended target lesion was in the common carotid.There was no reported injury to the patient as it was not used in the patient.The device was returned for analysis.A non-sterile unit of a ¿6mm basket, medium support¿ was received inside of a clear plastic bag.Device was unpacked to perform the visual evaluation.The returned components are the deployment sheath, the ecgw system and the torquing device, the rest of the components were not returned for analysis.The ecgw system was received inserted inside the deployment sheath.An unzipped condition was observed located approximately at 31 cm from the distal tip with an approximately length of 20 cm.The filter basket is over capture.No other outstanding details were observed on the returned part.The filter basket area was magnified with a vision system to perform the evaluation.As a result of this inspection no anomalies or damages were observed neither on the filter struts nor on the membrane walls.A product history record (phr) review of lot 35261749 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿filter basket ~ damaged - during prep¿ was not confirmed.No damages were observed on the filter basket.However, an unzipped condition is present on the returned product.The exact cause of the unzipped condition could not be conclusive determined during the analysis.Based on the product analysis, the filter basket presented no anomalies and therefore, it is probable that the user may have prepped the device incorrectly.According to the instructions for use, ¿the package contains two plastic coil dispensers.One contains the guidewire with filter basket, filter basket introducer, peel away guidewire introducer, torque device, and black/yellow deployment sheath.The second contains the blue capture sheath, which will not be needed until the filter basket is ready to be removed from the vessel.During shipping the deployment sheath tip may become disengaged from the filter basket introducer.Verify deployment sheath tip is engaged.If not, engage manually by inserting deployment sheath tip into filter basket introducer.Fill a 10-ml luer lock syringe with sterile saline and purge all air from syringe.Attach syringe to luer lock hub on the end of the filter basket introducer.Inject 10 ml of saline to purge all air from the deployment sheath and filter basket (ensure distal tip of the deployment sheath is engaged with the filter basket introducer tip prior to purging the system).You may see saline dripping along the length of the deployment sheath.Flushing is complete when saline is seen within coil dispenser at the green deployment sheath hub.Disconnect syringe.Remove the two anti-migration clips closest to torque device and pull to ensure torque device is securely attached to guidewire.Gripping the torque device in one hand and the coil dispenser in the other, pull on the wire until the basket is completely docked into the tip of the deployment sheath.When completely docked, approximately half the filter basket will still be visible out the end of the deployment sheath.Remove the last anti-migration clip.Open the torque device.Gripping the torque device in one hand and the proximal end of the guidewire in the other, pull the wire through the torque device until the proximal end of the deployment sheath hub engages the torque nut.Lock the torque device onto the guidewire; ensure the deployment sheath hub remains engaged with the torque nut.Pull the wire and deployment sheath out of dispenser coil.The deployment sheath is now prepped and ready for use.¿ neither the phr review, nor the product analysis suggests that the reported event could be related to the manufacturing process of the unit.Therefore, no corrective or preventive actions will be taken.

Brand Name
6MM BASKET, MEDIUM SUPPORT,
Common Device Name
TEMPORARY CAROTID CATHETER FOR EMBOLIC CAPTURE
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
14201 nw 60 avenue
miami lakes, FL 33014
7863138372
MDR Report Key13934091
Report Number1016427-2022-05397
Device Sequence Number4730702
Product Code NTE
UDI-Device Identifier10705032056748
UDI-Public(01)10705032056748(17)220731(10)35261749
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K062531
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2022
Device Model Number601814RMC
Device Catalogue Number601814RMC
Device Lot Number35261749
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/02/2022
Supplement Date Received by Manufacturer04/05/2022
Initial Report FDA Received Date03/28/2022
Supplement Report FDA Received Date04/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/17/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN.
Patient SexUnknown